Generic placeholder image

Current Drug Safety

Editor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Case Report

Ethambutol Induced Lichenoid Drug Eruption: A Case Report

Author(s): Thitaree Yuyaem, Patcharaporn Sudchada*, Chutika Srisuttiyakorn, Jirapan Juntawong, Naruemon Khanngern, Natwara Watcharapokin and Pitchayakorn Chansangiam

Volume 16 , Issue 3 , 2021

Published on: 16 December, 2020

Page: [296 - 298] Pages: 3

DOI: 10.2174/1574886315666201217095950

Price: $65

Abstract

Background: A rare type of cutaneous adverse drug reaction (CADR), lichenoid drug eruption (LDE), can be associated with ethambutol.

Case Report: A 60-year-old woman with spinal tuberculosis received multiple anti-TB medications and developed rashes after 3 months of the treatments. A skin biopsy from the posterior auricular area confirmed lichenoid dermatitis, and the Naranjo causality assessment indicated ethambutol as a probable cause of LDE in the patient. The rashes slowly improved after discontinuation of ethambutol. Unfortunately, the residual of brown hyperpigmentation on the body still persisted for over 16 months.

Conclusion: The medications were reduced to isoniazid 300 mg/day and rifampicin 450 mg /day as planned for another 3 months. This case report points out the essentials of early recognition of ethambutol LDE by health care professionals.

Keywords: Case report, ethambutol, lichenoid drug eruption, lichen planus, cutaneous adverse drug reaction (CADR), tuberculosis (TB), LDE.

Graphical Abstract

Rights & Permissions Print Export Cite as
© 2022 Bentham Science Publishers | Privacy Policy